Format

Send to

Choose Destination
See comment in PubMed Commons below
CMAJ. 2003 Jul 22;169(2):129-31.

Element of caution: a case of reversible cytopenias associated with excessive zinc supplementation.

Author information

1
Department of Pathology and Laboratory Medicine, Children's and Women's Health Centre of British Columbia and the University of British Columbia, Vancouver, BC.

Abstract

Zinc is a common supplement and is widely available as a standard component of many over-the-counter products. A number of reports have identified an association between excessive zinc intake and severe cytopenia. We report a case of zinc-induced copper deficiency in a young adult to illustrate this under-recognized cause of anemia and neutropenia.

PMID:
12874162
PMCID:
PMC164980
[Indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire Icon for PubMed Central
    Loading ...
    Support Center